It is currently Sun Aug 20, 2017 7:34 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: 32mg per day-too much?
PostPosted: Fri Feb 05, 2010 11:39 pm 
Offline
Average Poster
Average Poster

Joined: Fri Feb 05, 2010 10:39 pm
Posts: 4
Hey everyone:

I took 32mgs today, spread out over 18 hours, which is more than the 24mg prescribed. First time doing this.

I am a little new to this-started a little over a week ago.

Everyone says less is more, but when I tried a lower dose, I got irritable.

Is it all in my head? Not sure. I will try lowering my dose,but I find it hard.

Lots of addict type stuff in me, nothing new here.

I can already gauge some of those reading this post reaction. I know it is a lot, the max dose if I am not mistaken, but I just can't seem to lower it.

Always open for new info or advice..........


Top
 Profile  
 
 Post subject: 32mg
PostPosted: Sat Feb 06, 2010 2:41 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Wed Nov 18, 2009 1:43 am
Posts: 190
Hi Hessr77

How long have you been on suboxone? I too was induced on 32mg a day. I have been on the sub for seven months now. Im currently prescribed 24mg a day. Next week, my doctor will be reducing my dose to 20mg per day. Personally, I feel like everyone's dosing needs are unique. Meaning- depending on how long someone has USED, their body weight, their metabolism, and any emotional/pschycological issues they may be dealing with... WEIGH HEAVILY on how much suboxone that person needs to FEEL stable. I know there is plenty of research about the "ceiling effect". But, as most addicts know-ALOT of our addiction is pschycological! I don't have a problem with trying to use the least amount possible, (without beginning to feel withdrawl symptoms).......But that AMOUNT is clearly different for alot of people. Finally, I believe that as long as you are taking you'r recovery seriously, and taking what is prescribed to you,.....A number is THAT- just a NUMBER!
Congrats on choosing to change you'r life. And, try to pay attention to how you truly feel inside.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Feb 06, 2010 5:41 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi hessr77,

I think you're correct, that the maximum dosage is 32 mg (at least that's what my doctor told me). I'm on 24 mg, but because of pain issues I take it 3 times a day. Don't get to worked up about having to get to a lower dosage right away. Concentrate on your recovery - you've got plenty of time later to taper down if necessary.

Take care,

Melissa

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Feb 06, 2010 3:01 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Nov 20, 2009 1:36 pm
Posts: 74
You know the answer already from your question. Yes, it is in your head. I thought When I first started I just knew I needed a dose around 5 or 6 in the evening (I was trying to start dosing once a day). Even though I knew it was probably just my addict brain wanting to fix my fatigue with a pill it was still hard to break. Try to stay the course your doctor is prescribing. And as hatmaker says, take it easy on yourself at first. It's the start of a change of lifestyle. It was nice hearing from you I forget how hard it can be at first. Trust me it gets a lot easier.

_________________
Promise me you will always remember...You are braver than you believe, you are stronger than you seem, and smarter than you think!

*Christopher Robin to Pooh


Top
 Profile  
 
 Post subject:
PostPosted: Sat Feb 06, 2010 5:04 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 04, 2010 7:31 pm
Posts: 27
Everyone on this post is excactly right but I personally think that that is too high. If you are serious about getting off then you should stay with what the doctor has perscribed. . . 24mgs right? What happens now that you don't have enough for your next appointment? I think less is more because if you just take enough to hit the ceiling, then what? you cant go higher and you are getting all you need. remember the huge half life. so you are dosing 32 mgs everyday but just waisting it because the ceiling effect. I take eight a day and every morning the sub gives me sweet relife and small/sort high. Not like its anything close to full narcotics but it is a nice treat. If I was at 32mgs i wouldn't recive the nice little treat every morning.

But remember everybodys dose is different and as long as you don't use, you are taking the right steps.!!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Feb 06, 2010 5:10 pm 
Offline
Average Poster
Average Poster

Joined: Thu Feb 04, 2010 7:31 pm
Posts: 27
it all in my head? Not sure. I will try lowering my dose,but I find it hard.

Lots of addict type stuff in me, nothing new here....

Just another thought... It probably is in your head. You say you are not new to being an addict... perhaps it is your addict behavior that makes you want to take another pill, and take another pill.. and take another pill. Someone on the other post said it good when they said "take one pill in the morning, and you good all day" Thats the idea of the subs.. i think.. addicts tend to wait and count down the minute to when they can have there next fix.(a behavior that we are trying to stop). But I'm sure you will get to this point sometime soon!!! BUT... Its better to take another sub then go back to using!!


Top
 Profile  
 
 Post subject: Hi dose shuffle
PostPosted: Sun Feb 14, 2010 7:04 pm 
Offline
Average Poster
Average Poster

Joined: Fri Feb 05, 2010 10:39 pm
Posts: 4
Thanks for the replies everyone. I am considering lowering my dose. I bet I am saturated, and I keep taking more.....

I haven't really wanted to go back to the other opiates. It is nice not having to stress about missing my next dose.

I am going to try and lower my dose, at least down to the 24mg the doc put me on. I should lower from there.

Thanks for the advice, I will lower my dose.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 14, 2010 7:50 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jun 08, 2009 4:04 pm
Posts: 391
There is a ceiling effect and you are wasting money if you are taking more.......plus what are you going to do when you run out early...sub withdrawl is not fun. My doc made me sign a contract that he could do random pill counts. This is the one doctor I have never lied to and if you run out early there is a good chance he/she wont help you till your script is up. Take it from those of us that walked before you........follow your doctor's instructions and if it isn't working call him/her and talk to him/her long before you run out. I was without Sub for 3 days once due to someone taking some of my Suboxone and the withdrawl was horrendus......I still shutter to think about it. I hope you take the advice given here.........don't go back to Opiates........Good Luck......


Top
 Profile  
 
 Post subject: Keep moving forward...
PostPosted: Sun Feb 14, 2010 8:38 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
My Dr. also made me promise him once I got adjusted to an amount, I would never add back, at times I would take an extra 1mg or less to feel a little better, we all know what I mean, but the next day I would be back to my normal dose amount.. I am not even close to being perfect, I got my ass chewed yesterday here because someone did not like my idea of the truth... Hessr77, just go back to 24mg you'll do fine.. I certainly know how you feel, Don't get sucked into addictive behavior,( for all my 12 step buddies here),take it one Day at a time !!!!!


Top
 Profile  
 
   
 Post subject: Hi Dose Shuffle
PostPosted: Mon Feb 15, 2010 12:14 am 
Offline
Average Poster
Average Poster

Joined: Fri Feb 05, 2010 10:39 pm
Posts: 4
I am certainly lowering my dose starting tomorrow morning. I am glad I posted.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group